Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2014, 10:32 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 10:32 PM EDT (02:32 UTC)
- Expired
- Aug 19, 2014, 11:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 19 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:35 PM EDT | TSTM WND DMG | 1 Ne Avon, IN | LARGE PORTION OF PEAR TREE BROKEN OFF. |
| Aug 19, 10:35 PM EDT | TSTM WND DMG | 2 N Avon, IN | 18 INCH DIAMETER TREE UPROOTED AND SEVERAL BROKEN 6 TO 10 INCH LIMBS. |
| Aug 19, 10:45 PM EDT | TSTM WND GST 55 | Indianapolis Int'L Airp, IN | |
| Aug 19, 10:50 PM EDT | HAIL 0.25 | 1 W Speedway, IN | SOME PONDING OF WATER IN THE STREET |
| Aug 19, 11:15 PM EDT | TSTM WND GST 50 | Indianapolis, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS53 KIND 200232
SVRIND
INC063-097-200315-
/O.NEW.KIND.SV.W.0107.140820T0232Z-140820T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 1115 PM EDT
* AT 1031 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BROWNSBURG...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...PLAINFIELD...SPEEDWAY...SOUTHPORT...BEECH GROVE...
LAWRENCE...AVON...CLERMONT...EAGLE CREEK RESERVOIR...CAMBY...
INDIANAPOLIS INT'L AIRPORT...WYNNEDALE...SPRING HILL...CROWS
NEST...ROCKY RIPPLE...MERIDIAN HILLS...NORTH CROWS NEST...WILLIAMS
CREEK...MONUMENT CIRCLE AND BROAD RIPPLE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 126.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 201.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 66 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 60 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3987 8594 3987 8595 3974 8595 3964 8596
3963 8611 3967 8652 3990 8649 3991 8594
TIME...MOT...LOC 0232Z 281DEG 23KT 3979 8639
HAIL...0.88IN
WIND...60MPH
$$
RYAN2 follow-up statements
051
WWUS53 KIND 200250
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EDT TUE AUG 19 2014
INC063-200301-
/O.CAN.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
HENDRICKS IN-
1050 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDRICKS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0251Z 281DEG 23KT 3977 8624
$$
INC097-200315-
/O.CON.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
MARION IN-
1050 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 1115 PM EDT...
AT 1047 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SOUTHPORT...BEECH GROVE...LAWRENCE...WYNNEDALE...
SPRING HILL...CROWS NEST...ROCKY RIPPLE...MERIDIAN HILLS...NORTH
CROWS NEST...WILLIAMS CREEK...MONUMENT CIRCLE...BROAD RIPPLE...
INDIANA STATE FAIRGROUNDS...HOMECROFT...CASTLETON AND WARREN PARK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 126.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 201.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 70 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0251Z 281DEG 23KT 3977 8624
HAIL...0.88IN
WIND...60MPH
$$
RYAN654
WWUS53 KIND 200314
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE AUG 19 2014
INC097-200324-
/O.EXP.KIND.SV.W.0107.000000T0000Z-140820T0315Z/
MARION IN-
1114 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
1115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3991 8594 3988 8594 3987 8595 3974 8595
3964 8596 3963 8615 3965 8633 3990 8633
TIME...MOT...LOC 0314Z 281DEG 23KT 3974 8605
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:31 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 19, 10:31 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT TUE AUG 19 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 220 PM EDT TUE AUG 19 2014 A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE AREA TONIGHT AND STALL OUT IN THE VICINITY FOR MOST OF THE WEEK. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL INTO THE WEEKEND. THIS FRONT MAY DISSIPATE BY EARLY NEXT WEEK. && .NEAR TERM /OVERNIGHT/... ISSUED AT 953 PM EDT TUE AUG 19 2014 WAVE ALOFT AND FRONTAL BOUNDARY CONTRIBUTING TO NEAR SEVERE CONVECTION THIS EVENING...MAINLY NORTH/WEST OF THE INDY METRO. TEMPS GENERALLY REMAINED IN THE 70S AT 0130Z. MAIN FOCUS FOR THE EVENING UPDATE IS THE ONGOING CONVECTION OVER NORTH CENTRAL INDIANA IN THE VICINITY OF MID LEVEL VORT. STORMS HAVE PRODUCED GUSTY WINDS AND SMALL HAIL SO FAR THIS EVENING...BUT LIGHTNING HAS BEEN PROLIFIC AND ACTUALLY HAS INCREASED TO SOME DEGREE WITH NIGHTFALL WITHIN THE WARM UNSTABLE AIRMASS STILL OVER THE REGION. WITH INSTABILITY SLOWLY DIMINISHING AND LAPS SOUNDINGS SHOWING THE ONSET OF THE NOCTURNAL INVERSION...EXPECT STORMS TO REMAIN SUBSEVERE INTO THE OVERNIGHT. FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS AS STORMS SHIFT EAST ACROSS THE FORECAST AREA OVER THE NEXT 3-4 HOURS WITH THE UPPER WAVE. WILL PLACE LIKELY POPS IN OVER NORTHERN COUNTIES RIGHT NOW WHERE STORMS ARE FOCUSED WITH LOWER POPS FURTHER SOUTH. STORMS SHOULD BE OUT OF THE FORECAST AREA BY 06-07Z WITH DRY CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT AS SLIGHTLY DRIER AIR BUILDS IN. SETUP LATE TONIGHT WITH LIGHT WINDS AND PLENTY OF AVAILABLE LOW LEVEL MOISTURE LOOKS FAVORABLE FOR AREAS OF FOG...AS HAS BEEN THE CASE THE LAST FEW OVERNIGHTS. ZONE AND GRID UPDATES OUT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 220 PM EDT TUE AUG 19 2014 NORTHWEST UPPER FLOW EXPECTED ACROSS THE AREA DURING THIS PERIOD...AS AN UPPER TROUGH GRADUALLY SHIFTS INTO NEW ENGLAND AND A HEAT RIDGE BUILDS INTO THE LOWER MISSISSIPPI VALLEY AND GULF COAST STATES. FRONTAL ZONE THAT MOVES INTO THE AREA TONIGHT LOOKS TO LINGER IN THE VICINITY THROUGH THE REST OF THE PERIOD. WARM ADVECTION BEGINS WEDNESDAY AFTERNOON...AND THIS COMBINED WITH A POTENTIALLY VERY UNSTABLE AIR MASS MAY SPARK OFF SOME CONVECTION BY LATE IN THE DAY WEDNESDAY. WILL GO WITH CHANCE POPS DURING THE AFTERNOON HOURS. WARM ADVECTION PATTERN GETS STRONGER BY WEDNESDAY NIGHT INTO THURSDAY...SO BETTER CHANCES OF CONVECTION ARE PROBABLE DURING THOSE TIMES. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY FOR NOW DUE TO QUESTIONS REVOLVING AROUND THE LOCATION/TIMING OF CONVECTION...BUT LAPSE RATES/DEEP SHEAR CONTINUE TO LOOK FAVORABLE FOR STORM ORGANIZATION/POTENTIAL SEVERE THREAT INTO THURSDAY. BEYOND THURSDAY...DEEP SHEAR DIMINISHES WITH TIME...HOWEVER THE LOCAL AREA CONTINUES TO BE ON THE EDGE OF A MID LEVEL CAP. AS A RESULT...ADDITIONAL CONVECTIVE CLUSTERS MAY BE POSSIBLE INTO FRIDAY WITH ANY POSSIBLE DISTURBANCES THAT MAY RIPPLE THROUGH THE FLOW. WILL KEEP CHANCE POPS GOING INTO FRIDAY. PRECIPITABLE WATERS 1.50-2.00 INCHES SUGGEST HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD. LOW LEVEL THICKNESS PROGS SUGGEST THE GFS MOS TEMPERATURE GUIDANCE THROUGH THE SHORT TERM LOOK REASONABLE FOR THE MOST PART. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... ISSUED AT 207 PM EDT TUE AUG 19 2014 ONLY CERTAINTY WITH THIS FORECAST DURING THIS PERIOD IS THE CONTINUATION OF SOME VERY WARM SUMMER WEATHER DURING THE WEEKEND. GFS AND ECMWF CONTINUE TO KEEP THE STRONG RIDGE IN PLACE ALOFT DURING THIS PERIOD AND NOW HAVE BACKED OFF ON THE FLATTENING OF THE RIDGE UNTIL TUESDAY AS A COLD FRONT GOES THROUGH THE AREA AND RETURNS TEMPERATURES CLOSER TO SEASONAL NORMALS. PRIOR TO TUESDAY...MODELS AND ALLBLEND CONTINUE TO INDICATE POPS ON SATURDAY NIGHT THROUGH SUNDAY NIGHT AS SEVERAL BOUNDARIES LOOK TO REMAIN IN PLACE NEAR CENTRAL INDIANA. THUS WILL CONTINUE WITH LOW CHC POPS FOR NOW DURING THAT TIME AS A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE. && .AVIATION /DISCUSSION FOR THE 20/0300Z TAF UPDATE/... ISSUED AT 1027 PM EDT TUE AUG 19 2014 UPDATE... SHOWERS AND THUNDERSTORMS COULD CAUSE PERIODS OF MVFR/IFR CONDITIONS OVER THE NEXT FEW HOURS AS THEY PASS OVER KIND. THEY ARE JUST STARTING TO ENTER THE WESTERN PORTIONS OF THE METRO AT THIS TIME. PREVIOUS DISCUSSION... THUNDERSTORMS WILL IMPACT KIND AND KLAF WITHIN THE NEXT 1 TO 2 HOURS. BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE DURING ANY SHOWERS AND THUNDERSTORMS. ELSEWHERE...DO NOT ANTICIPATE ADDITIONAL CONVECTIVE DEVELOPMENT AT KHUF OR KBMG ANY MORE THIS EVENING. HIGH DEW POINTS AND LIGHT WINDS WILL RESULT IN FOG FORMATION AT ALL TAF SITES TONIGHT...MVFR AT KIND...AND IFR OR WORSE AT REMAINING SITES. FOG WILL BURN OFF BY MID-MORNING TOMORROW AND VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF TAF PERIOD. WINDS WILL BE WESTERLY AT 5 TO 10 KTS...GUSTING HIGHER IN STORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...RYAN SHORT TERM...JAS LONG TERM....PUMA AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 19, 5:41 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 PM EDT TUE AUG 19 2014 INZ021-028>031-035>049-051>057-060>065-067>072-201000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 541 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT PORTIONS OF CENTRAL INDIANA THROUGH THE OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THE EVENING. HAZARDS: MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS LIGHTNING WILL BE A THREAT FROM ANY THUNDERSTORM. TIMING: MAIN SEVERE THREAT UNTIL 1100 PM EDT. DISCUSSION: THE REMNANTS OF AN UPPER WAVE OVER ILLINOIS AND A COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT CONTINUING THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY. NO WIDESPREAD SEVERE STORMS ARE ANTICIPATED AT THIS TIME...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE ALWAYS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL SERVE TO KEEP THE WEATHER UNSETTLED OVERALL THROUGH MOST OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 19, 8:50 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT TUE AUG 19 2014
INZ021-029-030-200130-
CARROLL-CLINTON-TIPPECANOE-
850 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...SOUTHERN
CARROLL AND NORTHERN TIPPECANOE COUNTIES UNTIL 930 PM EDT...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WEST LAFAYETTE...OR 7 MILES
NORTH OF LAFAYETTE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DELPHI...
ROSSVILLE...
FLORA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8637 4035 8661 4045 8700 4057 8696
4057 8678 4061 8678
TIME...MOT...LOC 0050Z 286DEG 21KT 4051 8685
RYANSpecial weather statement, Aug 19, 9:44 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT TUE AUG 19 2014
INZ030-031-038-200230-
CLINTON-HOWARD-TIPTON-
944 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHWESTERN HOWARD AND
WESTERN TIPTON COUNTIES UNTIL 1030 PM EDT...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKFORT...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FRANKFORT...
KIRKLIN...
MICHIGANTOWN...
RUSSIAVILLE...
KEMPTON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4022 8611 4022 8624 4019 8624 4018 8651
4018 8661 4032 8666 4048 8623
TIME...MOT...LOC 0144Z 259DEG 18KT 4025 8651
TDUDSpecial weather statement, Aug 19, 9:50 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 950 PM EDT TUE AUG 19 2014 INZ036-037-045-046-200230- BOONE-HENDRICKS-MONTGOMERY-PUTNAM- 950 PM EDT TUE AUG 19 2014 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN BOONE...HENDRICKS... SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL 1030 PM EDT... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF GREENCASTLE...OR 16 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DANVILLE... BROWNSBURG... GROVELAND... NORTH SALEM... JAMESTOWN... LIZTON... PITTSBORO... AVON... WHITESTOWN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4002 8632 3971 8633 3970 8690 3989 8692 TIME...MOT...LOC 0151Z 264DEG 25KT 3983 8676 TDUD
Local storm report, Aug 19, 10:21 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1021 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST TIPTON 40.28N 86.04W
08/19/2014 E60 MPH TIPTON IN TRAINED SPOTTER
1018 PM HAIL TIPTON 40.28N 86.04W
08/19/2014 E0.25 INCH TIPTON IN TRAINED SPOTTER
&&
BHHSpecial weather statement, Aug 19, 10:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT TUE AUG 19 2014
INZ038>040-200300-
HAMILTON-MADISON-TIPTON-
1022 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HAMILTON...NORTHERN
MADISON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 1100 PM EDT...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIPTON...OR 16 MILES SOUTHEAST OF
KOKOMO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELWOOD...
ALEXANDRIA...
FRANKTON...
ORESTES...
SUMMITVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4025 8558 4025 8557 4019 8557 4017 8608
4034 8611 4038 8558
TIME...MOT...LOC 0222Z 269DEG 24KT 4027 8597
RYANSpecial weather statement, Aug 19, 10:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT TUE AUG 19 2014
INZ046-047-200330-
HENDRICKS-MARION-
1025 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS AND MARION COUNTIES
UNTIL 1130 PM EDT...
AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVILLE...OR 18 MILES WEST OF
INDIANAPOLIS...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INDIANAPOLIS...
BROWNSBURG...
PLAINFIELD...
SPEEDWAY...
SOUTHPORT...
BEECH GROVE...
LAWRENCE...
AVON...
CLERMONT...
EAGLE CREEK RESERVOIR...
CAMBY...
INDIANAPOLIS INT'L AIRPORT...
WYNNEDALE...
SPRING HILL...
CROWS NEST...
ROCKY RIPPLE...
NORTH CROWS NEST...
MERIDIAN HILLS...
WILLIAMS CREEK...
MONUMENT CIRCLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3990 8594 3987 8593 3987 8595 3964 8595
3963 8602 3967 8662 3991 8657
TIME...MOT...LOC 0225Z 280DEG 27KT 3980 8646
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:17 PM EDT | Special Weather Statement | IND | Carroll | 43 min |
| Aug 19, 8:39 PM EDT | Special Weather Statement | IND | Parke | 36 min |
| Aug 19, 8:50 PM EDT | Special Weather Statement | IND | Carroll | 40 min |
| Aug 19, 9:25 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Howard, Tippecanoe | 3 hr |
| Aug 19, 9:44 PM EDT | Special Weather Statement | IND | Clinton | 46 min |
| Aug 19, 9:50 PM EDT | Special Weather Statement | IND | Hendricks | 40 min |
| Aug 19, 10:22 PM EDT | Special Weather Statement | IND | Tipton | 38 min |
| Aug 19, 10:25 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 65 min |
| Aug 19, 10:52 PM EDT | Special Weather Statement | IND | Putnam | 38 min |
| Aug 19, 10:59 PM EDT | Areal Flood Advisory | IND | Hendricks, Marion | 3 hr |
| Aug 19, 11:13 PM EDT | Special Weather Statement | IND | Hancock | 47 min |
| Aug 19, 11:38 PM EDT | Special Weather Statement | IND | Johnson, Monroe, Morgan, Owen, Shelby | 67 min |
| Aug 19, 11:41 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 49 min |
| Aug 19, 11:44 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.